MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HAT-TRICK MTP BILATERAL PROC PACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HAT-TRICK MTP BILATERAL PROC PACK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72204326
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for examination.Visual assessment of the device confirmed one leg of the nitinol loop has come free from the suture passer.The nitinol wire is kinked where it enters the shaft and one leg has broken.The condition of the device indicates excessive force was placed on it during use causing the breakage.As with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.Use error may have been a contributing factor to the event.A review of the device history record shows there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.Complaint history search revealed no additional complaints for this production lot.This report is being submitted late due to the event description was not clearly understood at the time of receipt.Further review identified this should have been considered reportable per 21cfr 803.Related complaint (b)(4).
 
Event or Problem Description
The suture retriever from the unilateral kit broke when trying to pull sutures through.A second kit was opened and the same thing happened.They opened the bilateral kit to pull out the suture retriever and used it and it worked.This record is for the second kit.
 
Additional Manufacturer Narrative
Initial information received, identifed the incorrect manufacturer registered site number (b)(4).The report was based upon information which (b)(4) had not been able to investigate or verify prior to the required reporting date.The correct manufacturer registered site number is (b)(4).

Brand Name
HAT-TRICK MTP BILATERAL PROC PACK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key6997591
Report Number1643264-2017-01384
Device Sequence Number19206545
Product Code MBI
UDI-Device Identifier00885554034899
UDI-Public(01)00885554034899(17)200320(10)50653919
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K133229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2020
Device Model Number72204326
Device Catalogue Number72204326
Device Lot Number50653919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2017
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer08/07/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1